Hey, I am a 16 years old and I have started to notice that I am losing my hair. My doctor has prescribed me propecia and I have been on it for almost 2 months now. I have noticed that a lot of hair has been falling out recently but I have heard this is common with propecia. Is this true?
I was also wondering if you have heard of anyone of my age who has been successful with propecia, since it is meant for people who are 18 and older. I’m not really looking to grow more hair, I just want to keep the amount of hair i have now and hope that I wont lose anymore.
Propecia will slow the process down and sometimes provide some regrowth, but it won’t cure the loss completely. You will continue to lose hair at some rate, over time. I do not believe increased hair loss is common when you start Propecia use, but I have heard others mention it.
I would expect that a 16 year old will get a better response than a 21 year old with very early loss. We rarely see boys of your age go on the drug or have enough hair loss to warrant taking the drug, so I don’t have a wealth of past experience with teens on Propecia. Please follow up with your doctor.